Alert archive / Montana / Wind Advisories in 2015
Wind Advisory 13, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Dec 4, 2015, 2:57 AM MST for Park County, Montana. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2015, 2:57 AM MST (09:57 UTC)
- Expired
- Dec 4, 2015, 11:07 AM MST
- In force
- 8 hr
- Issued by
- NWS Billings, MT
County Park County, MT
The radar
The Billings radar (KBLX), 155 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2169 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
677 WWUS75 KBYZ 040957 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 257 AM MST FRI DEC 4 2015 MTZ065-041900- /O.NEW.KBYZ.WI.Y.0013.151204T0957Z-151204T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 257 AM MST FRI DEC 4 2015 ...WIND ADVISORY IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST TODAY. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS MORNING IN THE LIVINGSTON AREA. * IMPACTS...DANGEROUS CROSSWINDS ALONG I-90 IN THE LIVINGSTON AREA. * WINDS...SOUTHWEST WINDS GUSTING UP TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
1 follow-up statement
300 WWUS75 KBYZ 041807 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1107 AM MST FRI DEC 4 2015 MTZ065-041915- /O.CAN.KBYZ.WI.Y.0013.000000T0000Z-151204T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 1107 AM MST FRI DEC 4 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE BEGUN TO DECREASE AT LIVINGSTON...AND THIS TREND WILL CONTINUE THROUGH THE AFTERNOON...THUS THE ADVISORY HAS BEEN CANCELLED. EXPECT SOUTHWESTERLY WIND GUSTS OF 35 TO 45 MPH THROUGH THE AFTERNOON. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Dec 4, 2:33 AM MST, 24 minutes earlier.
Area forecast discussion, Dec 4, 2:33 AM MST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
233 AM MST FRI DEC 4 2015
.SHORT TERM...VALID FOR TDY AND SAT...
INCREASED SOUTHWEST FLOW ALOFT WILL BE OVER THE REGION TODAY
AHEAD OF A QUICK MOVING TROF THAT MOVES THROUGH TOMORROW. A PRETTY
GOOD MOISTURE TAP WILL TRANSIT THE AREA ON THE SOUTHWEST FLOW
TODAY INTO TONIGHT BRINGING PERIODS OF SNOW TO THE WESTERN
MOUNTAINS. DOWNSLOPE WINDS INTO THE PLAINS SHOULD INHIBIT
PRECIPITATION FOR THE LOWER ELEVATIONS WITH ONLY ENHANCED CLOUD
COVER AT TIMES. WINDS IN THE WESTERN VALLEYS WILL BE GUSTY THIS
MORNING AND MAY PEAK AT JUST UNDER ADVISORY LEVELS IN LIVINGSTON
FOR A FEW HOURS AROUND SUNRISE. DON'T ANTICIPATE ISSUING ANY WIND
HIGHLITES AT THIS TIME BUT WILL KEEP A CLOSE WATCH ON IT THIS
MORNING. TEMPERATURES THIS AFTERNOON WILL REACH THE LOW TO MID
40S.
TROF CROSSES THE AREA SATURDAY...BUT THE TROF LOSES MUCH OF ITS
MOISTURE AS WINDS ALOFT TURN NORTHWESTERLY. OUTSIDE OF A BIT
COOLER TEMPERATURES NOT MUCH IMPACT FROM THIS SYSTEM. STRONG WINDS
WILL DEVELOP AGAIN SATURDAY NIGHT OVER THE WESTERN VALLEYS. LOOKS
LIKE THERE WILL BE A NEED FOR WIND HIGHLITES BY EARLY SUNDAY
MORNING AS IT NOW STANDS. WILL LET DAY SHIFT TAKE A LOOK AT THE
MORNING MODELS TO MAKE FINAL TIMING DECISIONS. CHAMBERS
.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...
EURO AND GFS ARE STILL NOT IN GREAT AGREEMENT CONCERNING UPPER
LEVEL PATTERN IN THE EXTENDED PERIOD... DUE TO TIMING/STRENGTH
DIFFERENCES OF SEVERAL WAVES CROSSING THE REGION. THIS MAKES FOR
LOW CONFIDENCE IN A DETAILED PRECIP FORECAST...SO BROADBRUSHED
POPS DOMINATE MOST LIKELY PERIODS ON TUESDAY... AND WEDNESDAY
NIGHT/THURSDAY OR PERHAPS AS LATE AS FRIDAY MORNING... AS THE GFS
DIGS THE FINAL SHORTWAVE IN THE PERIOD FURTHER SOUTH... WHILE THE
EURO EJECTS A WEAKER WAVE SOONER.
WIND IS THE GREATEST CONCERN THROUGH THE EXTENDED PERIOD...WITH
GENERALLY BREEZY CONDITIONS PERSISTING ACROSS THE WEST THROUGH THE
PERIOD. ADDITIONALLY THERE ARE A FEW PERIODS OF ENHANCED PRESSURE
GRADIENT ASSOCIATED WITH THE PASSING SHORTWAVES... POINTING TO
ADVISORY STRENGTH WINDS IN AND AROUND BEARTOOTH/ABSAROKA
FOOTHILLS. THE FIRST PERIOD OF AT LEAST NEAR ADVISORY LEVEL WINDS
APPEARS TO CARRY INTO SUNDAY MORNING. ANOTHER PERIOD OF ENHANCED
GAP WINDS APPEARS LIKELY ON MONDAY BUT THE STRONGEST PERIOD OF
WIND IS STILL ON TRACK FOR THE MIDDLE OF NEXT WEEK.
TEMPS LOOK QUITE MILD THROUGH THE PERIOD...BASED ON PERSISTENT
DOWNSLOPE FLOW AND LACK OF SNOW COVER. SO TEMPS APPEAR TO BE 10 TO
15 DEGREES ABOVE SEASONAL AVERAGE UNTIL MAYBE THE VERY END OF THE
PERIOD. MROWELL
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. THE ONLY NOTABLE
THREAT TO AVIATION WILL BE SOUTHWEST WINDS WITH GUSTS NEAR 35-40
KTS AROUND KLVM AND NEAR THE BEARTOOTH FOOTHILLS AREAS. RMS/JKL
&&
.PRELIMINARY POINT TEMP/POPS...
TDY SAT SUN MON TUE WED THU
-------------------------------------------------------
BIL 046 027/041 026/045 030/046 033/049 034/053 036/047
0/B 11/U 00/N 00/U 21/B 11/N 32/W
LVM 044 025/039 027/045 030/044 032/044 036/051 036/043
1/N 21/N 00/N 10/N 42/J 11/N 33/W
HDN 047 022/042 017/045 024/045 024/049 028/053 032/046
0/B 11/U 00/B 00/B 32/W 11/B 32/W
MLS 047 023/043 017/044 025/047 026/053 029/053 033/050
0/B 01/U 00/U 00/B 12/W 11/B 22/W
4BQ 047 024/044 019/046 024/049 025/053 028/055 032/052
0/B 01/U 00/U 00/U 13/W 01/B 22/W
BHK 046 022/041 018/045 023/045 023/050 026/053 030/051
0/B 00/U 00/U 00/B 12/W 11/B 21/E
SHR 047 022/043 018/048 024/046 023/048 026/053 030/049
0/B 01/U 00/B 00/B 23/W 11/B 32/W
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Dec 4, 2:39 AM MST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 239 AM MST FRI DEC 4 2015 MTZ029>033-035>039-057-058-WYZ098-099-050945- MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-YELLOWSTONE- POWDER RIVER-CARTER-SOUTHERN BIG HORN-EASTERN CARBON- NORTHERN BIG HORN-SOUTHERN ROSEBUD-NORTHEAST BIGHORN MOUNTAINS- SHERIDAN FOOTHILLS- 239 AM MST FRI DEC 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.